Hail, Marion
- When
- August 15, 7:55 PM CST
- Where
- Marion County, Pyatt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.250, -92.830
An isolated thunderstorm developed and became severe in northern Arkansas on the evening of the 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An isolated thunderstorm developed and became severe in northern Arkansas on the evening of the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 5:30 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CDT WED AUG 15 2012 .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY AFTERNOON. LATE TONIGHT/EARLY THURSDAY MORNING...THERE MAY BE A FEW PATCHES OF FOG/BRIEF MVFR VISIBILITIES. AS FAR AS PRECIPITATION...ONLY ISOLATED SHOWERS/THUNDERSTORMS ARE EXPECTED OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE NORTH ON THURSDAY...WITH SCATTERED STORMS NORTH OF LITTLE ROCK IN THE AFTERNOON. WINDS WILL BE LIGHT SOUTH/SOUTHEAST TONIGHT...AND SOUTHWEST AT 8 TO 14 MPH ON THURSDAY. (46) && .DISCUSSION... KLZK RADAR INDICATES A FEW SMALL CONVECTIVE CELLS HAVE DEVELOPED ACROSS WEST CENTRAL SECTIONS OF THE CWA. OBJECTIVELY ANALYZED FIELDS INDICATE SURFACE BASED INSTABILITY IS HIGHEST IN THIS REGION...~2000 J/KG. MODEST LOW LEVEL FORCING IS ALSO INDICATED...AND EXPECT WIDELY SCATTERED DEVELOPMENT ACROSS THE WEST AND CENTRAL SECTIONS DURING THE EVENING HOURS. MORE WIDESPREAD DEVELOPMENT IS STILL EXPECTED WITH A COLD FRONT...WHICH SHOULD BE APPROACHING NORTHERN SECTIONS BY LATE THURSDAY. RECENT MODEL RUNS HAVE SUGGESTED THIS BOUNDARY WILL BE SLOW TO MOVE THROUGH THE STATE...AND WILL PROVIDE A FOCUS FOR MUCH NEEDED RAINFALL ACROSS ALL AREAS THROUGH FRIDAY...WITH SOUTHERN SECTIONS FAVORED EARLY IN THE WEEKEND. HIGH TEMPERATURES THROUGH MOST OF THIS PERIOD ARE EXPECTED TO BE ONE TO THREE CATEGORIES BELOW NORMAL. 55 && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 94 67 85 / 10 20 50 50 CAMDEN AR 69 94 69 92 / 20 10 20 60 HARRISON AR 66 90 64 82 / 20 30 50 50 HOT SPRINGS AR 69 94 69 90 / 20 10 30 50 LITTLE ROCK AR 70 93 71 88 / 20 10 30 50 MONTICELLO AR 70 93 70 91 / 10 10 20 60 MOUNT IDA AR 69 94 68 91 / 20 10 30 50 MOUNTAIN HOME AR 66 91 65 83 / 10 30 50 50 NEWPORT AR 68 93 69 86 / 10 20 50 50 PINE BLUFF AR 70 93 71 89 / 20 10 20 50 RUSSELLVILLE AR 69 94 69 88 / 20 20 40 40 SEARCY AR 69 93 70 86 / 10 10 40 50 STUTTGART AR 70 93 71 88 / 10 10 30 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 411 AM CDT WED AUG 15 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-160915- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 411 AM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT SITUATED JUST SOUTH OF ARKANSAS COULD PRODUCE SOME SCATTERED STORMS THIS AFTERNOON IN SOUTHERN ARKANSAS. SHOULD ANY CONVECTION REDEVELOP IN THE VICINITY OF THIS BOUNDARY...MOST OF IT SHOULD STAY SOUTH OF THE FORECAST AREA. HOWEVER AN ISOLATED STRONG STORM IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WARM FRONT...CURRENTLY SOUTH OF ARKANSAS...WILL LIFT NORTH ACROSS ARKANSAS ON THURSDAY AS A SYSTEM STRENGTHENS TO THE NORTH OF ARKANSAS. THIS SYSTEM WILL THEN DRAG A COLD FRONT THROUGH THE STATE ON FRIDAY. RAIN CHANCES WILL INCREASE SOMEWHAT ON THURSDAY...THEN SIGNIFICANTLY ON FRIDAY. SOME SCATTERED STORMS WILL OCCUR ON THURSDAY AS THE WARM FRONT LIFTS THROUGH. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE BEST CHANCES BEING IN THE NORTHERN PARTS OF THE STATE. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST ON FRIDAY AS THE COLD FRONT MOVES THROUGH. AGAIN...SOME WILL HAVE POTENTIAL TO BECOME SEVERE AND THE THREATS WILL BE THE SAME AS ON THURSDAY. EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
507 PM CDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG PENDLETON 33.97N 91.38W
08/13/2012 DESHA AR PUBLIC
TREES WERE DOWNED AT PENDLETON.
&&
46SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 PM CDT WED AUG 15 2012
ARZ003-004-160215-
BOONE AR-MARION AR-
847 PM CDT WED AUG 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE AND
SOUTHWESTERN MARION COUNTIES UNTIL 915 PM CDT...
AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PYATT...OR 9 MILES WEST OF YELLVILLE...
MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PYATT... DUGGER... DODD CITY...
CRAWFORD... ZINC... SNOW...
RALPH... EVERTON... EROS...
BRUNO... VERONA... TURKEY...
STANDING ROCK... POWELL... PLEASANT RIDGE...
GEORGES CREEK... CRAWFORD MTN... COMAL...
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
&&
LAT...LON 3615 9264 3607 9283 3611 9284 3611 9292
3627 9299 3635 9280
TIME...MOT...LOC 0147Z 333DEG 4KT 3623 9284
46The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391495.